Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 19, NWS Mobile, AL

March 8, 2017

NWS Mobile, AL issued this small craft advisory at Mar 8, 2017, 9:05 AM CST. It was in force for 115 min.

The area

The counties it named.

The facts

Issued
Mar 8, 2017, 9:05 AM CST (15:05 UTC)
Expired
Mar 8, 2017, 11:00 AM CST
In force
115 min
Issued by
NWS Mobile, AL

The text

As transmitted.

517 
WHUS74 KMOB 081505
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
905 AM CST WED MAR 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

.HIGH PRESSURE TO THE NORTH MAINTAINS A MODERATE TO STRONG
OFFSHORE FLOW THROUGH LATE THIS MORNING. 

GMZ631-632-650-655-670-675-081700-
/O.EXP.KMOB.SC.Y.0018.000000T0000Z-170308T1500Z/
/O.NEW.KMOB.SC.Y.0019.170308T1505Z-170308T1700Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
905 AM CST WED MAR 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. 

* WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL HIGHER GUSTS.

* WAVES/SEAS...CHOPPY TO ROUGH OVER SOUTHERN MOBILE BAY. SEAS 4 TO
  6 FEET OVER THE GULF WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 5:17 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Mar 8, 5:17 AM CST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
517 AM CST Wed Mar 8 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...MVFR ceilings early this morning give way to
clearing skies and VFR conditions this afternoon and evening,
before more VFR/MVFR ceilings return across western portions of
the forecast area again tonight. Light to occasionally moderate
northerly winds today weaken and shift to easterly tonight. /49

&&

.PREV DISCUSSION... /issued 434 AM CST Wed Mar 8 2017/

NEAR TERM /Now Through Wednesday night/...A deep low pressure
system pivots into eastern Canada and stalls over Hudson Bay through
the near term, leaving the local area beneath mostly-zonal flow
aloft. At the surface, an area of high pressure in the wake of this
morning's cold front will usher in a (relatively) drier and cooler
airmass as winds shift to northeasterly and then easterly Wednesday
afternoon and evening. The zonal flow aloft then becomes more
northwesterly into Wednesday night as ridging builds over the
western CONUS, pushing the surface high to the east of the local
area and reestablishing an onshore flow regime. With such a quick
shift from offshore to easterly to onshore flow occurring Wednesday
into Wednesday night, expect any break in cloud cover and relief
from humidity to be short lived - especially for areas closer to the
coast - before cloudiness and rain chances increase once again into
the latter half of the week.

High temps Wednesday afternoon won't be much cooler than Tuesday's,
with highs in the low to mid 70's still expected areawide. Lows
Wednesday night will dip into the upper 40's inland to upper 50's
near the coast. /49

SHORT TERM /Thursday Through Friday night/...The boundary over
the northern Gulf of mexico will move back north as a warm front
on Thursday as the surface high pressure across the southeast
states slips south over the northeast gulf. As high temperatures
climb to between 74 to 79 degrees, decreasing stability will
allow isolated to scattered showers to develop throughout the day
across much of the forecast area, except for our northeast zones.

A weak fast moving upper level shortwave moving in northwest flow
will approach the forecast area late Thursday night bringing
isolated to scattered rain showers back into the region after
midnight, with the best chance of rain along with embedded
isolated thunderstorms occurring across our northern zones closer
to the approaching shortwave. Decreasing stability again on Friday
will bring mainly scattered showers to the entire forecast area.

Patchy to areas of fog development likely Thursday night south of
a line from Wiggins MS to Andalusia AL, becoming dense at times.

High temperatures Thursday and Friday will range from 74 to 79
degrees inland areas, with lowers 70s along the coastal sections.
Low temperatures Thursday night will range from 57 to 62 degrees.
/22

LONG TERM /Saturday Through Tuesday/...The progressive weather
pattern will continue through the long term, with scattered to
numerous showers and thunderstorms expected Saturday through
Sunday afternoon as a series of upper level disturbances
approaching from the west traverse the forecast area. An
associated surface low or inverted surface trough is forecast to
form across east Texas or the northwest Gulf of Mexico by
Saturday afternoon, and then move east along the northern gulf
coast, passing just south of the forecast area on Sunday. A strong
cold front in the wake of the surface low will follow Sunday
afternoon, bringing a dry north wind flow back into the region
through the remainder of the long term.

Temperatures will continue to trend above normal through Saturday
night, with near normal temperatures returning Sunday and Sunday
night. Temperatures will then begin to moderate on Monday. /22

MARINE...Moderate offshore winds early Wednesday morning shift to
northeasterly and then easterly late Wednesday afternoon through
Wednesday night as the surface ridge axis moves east. Onshore flow
returns Thursday before a weak front brings west to northwest flow
Friday, with increasing offshore flow Friday night following the
frontal passage. Onshore flow becomes re-established Saturday,
followed once again by offshore flow Sunday with the next potential
frontal passage. /49

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 9 AM CST this morning for GMZ631-632-
     650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 8, 4:38 AM CST, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
438 AM CST Wed Mar 8 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
438 AM CST Wed Mar 8 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is a moderate risk for rip currents along Alabama and
northwest FLorida panhandle beaches today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Tuesday.

GMZ630>635-650-655-670-675-091045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
438 AM CST Wed Mar 8 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Hazardous conditions for small craft expected over the marine area
today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:49 PM CSTSpecial Weather StatementMOBButler, Conecuh, Crenshaw, Escambia, Mobile, Monroe56 min
Mar 7, 7:32 PM CSTSpecial Marine WarningMOB58 min
Mar 7, 7:50 PM CSTSpecial Weather StatementMOBBaldwin, Covington, Escambia, Mobile40 min
Mar 7, 8:20 PM CSTSpecial Marine WarningMOB115 min
Mar 7, 8:34 PM CSTSpecial Marine WarningMOB56 min
Mar 7, 8:37 PM CSTSpecial Weather StatementMOBMobile53 min
Mar 7, 8:50 PM CSTSpecial Marine WarningMOB85 min
Mar 7, 9:25 PM CSTSmall Craft AdvisoryMOB12 hr
Mar 7, 9:53 PM CSTSpecial Marine WarningMOB2 hr
Mar 7, 10:15 PM CSTSpecial Marine WarningMOB60 min
Mar 7, 11:14 PM CSTSpecial Marine WarningMOB46 min
Mar 7, 6:16 PM CSTSevere Thunderstorm WarningMOBGeorge, Stone44 min

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.